Post # 1
I have recently been prescribed Zoloft (generic name is Sertraline). It is an SSRI (anyone taking any other SSRI please comment also). I am being treated for depression, anxiety, and OCD. I have worked with a counselor for over a year doing cognitive behavioral therapy. While that seemed to help calm me in certain situations (getting on elevators, taking a test etc.), it did not work for me. I also tried changing my diet, focusing on healthy eating and excercising 5-6 days/week. Still, I could not control my thoughts. I was very hesitant to take medication but have realized that I have done all I can and need help.
Today was my first day taking Zoloft. I was told there would be side effects. So far I have been a rollercoaster. At first I felt somewhat nauseous. So I ate and then relaxed all day. A few hours after taking the medicine (TMI ALERT) I had diarrhea. I had planned on studying all day but I can’t seem to focus. I managed to write a paper but there were times I couldn’t even remember what I typed. I had no appetite all day but drank a lot of water and ate dinner at 7 as I knew I had to eat.
Today overall was not too bad. I am just wondering if anyone had any similar experience (or know someone who has). If so, when did thee symptoms level out? I know my body will get used to this eventually, I just was wondering about anyone elses personal exerience?
Post # 3
I took it for years. I have been on many, many antidepressants and anti anxiety meds. Like.. almost all of the SSRI’s at some point. I was on Zoloft the longest. It does get better. Building up the level of medication to feel effects and coming down off of them or swtiching is the hardest.
Zoloft was the most tolerable I found.
It does take a while, and I had side effects from all anti depressants. Zoloft was the best of all of them. I found after a while though I was emotionally numb and felt nothing, which is why I went off of them. Also, no orgasms.
I did well on wellbutrin as well, but it made me very bitchy and a bit aggressive over time.
I would continue therapy with these meds though. I have major depression, generalized anxiety, PTSD and some inklings of OCD, learning disorders, etc.
Currently I’m actually being treated with concerta, which is an ADHD med. It’s working well for me but we are using it in an off-label way.
Above all if you have not been on an anti D before, watch for thoughts of suicide or self harm. I had that reaction to wellburtin. They do take some time to be effective and never, ever go off them by yourself or go cold turkey.
Good luck 🙂
Post # 4
@HappySky7: Thank you for your response! I am a lightweight and figured I would have some side effects. It is good to hear they get better. I just really hope I don’t have diarrhea every day. I am in school cureently in a clinic and can’t get up and leave a patient.
Have you taken anything OTC to combat diarrhea?
Post # 5
- Wedding: October 2013 - Vine Street Church
I take Lamictal and Wellbutrin for bipolar disorder and Xanax for breakthrough anxiety. I have used an SNRI in the past (Effexor), but not an SSRI, so I can’t really speak for the side effects.
When it comes to diarrhea, however, as a cancer research nurse, I know EVERYTHING about diarrhea control. Take 1-2 tablets of Immodium after each loose stool, maximum of eight daily. If that doesn’t work, you can see if your doctor can prescribe Lomotil, but for a medication-related side effect like this, the Immodium should take care of it.
Post # 6
SSRI’s make me incredibly sick.. to the point where I can’t take them anymore. Lexapro was the worst… it gave me a severe sour/burning stomach, it was horrible. The side effects for me, lasted about 3-4 weeks. I take an anti-emetic with them (like Bonine or Dramamine) to help the puke-feeling go away.
The side effects will eventually even out and fade away though, just stick with it! 🙂
Post # 7
@LovelyLaura: I have relentless IBS so no, sorry. That’s a whole other issue. Maybe take some immodium? Not sure on the interactions with those if any, but those do work.
Post # 8
Ive been taking Escitpram(lexpro) for 4/5 months for my anxiety. I have seen that if i miss one day it very much effects me. I did start having panic attacks tho, and my dr called in a script for alprazolam( xanax) whic h has helped.
I def need to get counsiling and will be bring it up at my next dr appt.
When i first started escitpram it took a week or so to kick it. My alprazolam kicked in within 30 mins. its was only a script for .25mg and i ended up taking 1mg to calm to me down over the course of 6 hours.
I dont have alot of info about the meds just my own personal expeirence.